Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


two years on antidepressants and testing
Jul 29, 2004

Dr. Ewald,

I got tested negative like ten days ago after eight months of exposure, Elisa test. I have been on antidepressants(Celexa) for the past two years now. Could u please tell me if taking celexa would have affected the test result(by not producing the antibodies), or will it affect the window period. If it affects then what should i do. Is there any definite way of ruling out HIV in my case. I m ready to get any test done, coz. i lost everything till now and i dont want to destroy myself.

Please answer. Thank you in advance.

Date of Exposure, Oct 4th 2003.

Date when i got tested, Jun 20th, 2004

Been on anti depressant(celexa 20 mg) medication since Feb 2002.

Ur answer would help me a lot, and also please suggest me if i should get any cd4/cd8, PCR so that this can be ruled out definitely and also out of my mind. Thank you.

Response from Dr. Horwath

The time between your exposure and your HIV test was more than 8 months. A negative test after 8 months should be highly reassuring to you. This is long past the window period; >90% of those infected will have a positve HIV antibody test within 2-3 months.

Taking an antidepressant such as Celexa does not interfere with the production of antibodies or with the Elisa or Western blot tests. I would not be concerned that you had a false negative test.

You are suffering from anxiety and should get some help for this. Consult a psychiatrist or other qualified mental health professional, or seek counseling from an AIDS service organization in your area to help you with this problem.



Previous
Can't Think Straight
Next
aids dementia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement